Posted by: Tersia | 2011-09-21


Hi Doc what are the pro''s and con''s w.r.t taking medication for constipation.
I have a problem since being on diet although i take high fibre bran etc.and drink lots of water I am still constipated.

I would appreciate your guidance.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


Laxative abuse can cause intestinal paralysis, irritable bowel syndrome, pancreatitis, renal failure and other problems.

It is common to become constipated when dieting, as the volume of food is so much less. Rather eat six small meals per day. The increase volume of food will cause an increased volume of stools, which will in turn stimulate bowel movement. To get your stools going, you can take milk of magnesia, if you do need a laxative, as it is very safe. Also increase your fluid intake, as well as fibre intake.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.